Q:

What happens when a girl or woman takes Viagra?

A:

Quick Answer

Conflicting views exist concerning the result of a woman or girl taking Viagra. Cosmopolitan warns women about the side effects of men taking Viagra and suggests the drug is risky. However ABC News suggests that women who take Viagra will experience the same benefits that men receive regarding increased sexual arousal.

Continue Reading
What happens when a girl or woman takes Viagra?
Credit: Blend Images - HelloLovely Brand X Pictures Getty Images

Full Answer

Cosmopolitan is adamant about women not taking Viagra at all and states that no one should take Viagra without a prescription. The magazine backs this claim with the fact that the Food and Drug Administration only approves the use of Viagra for men. Cosmopolitan outlines the most common reactions that men experience, which include headaches, indigestion, diarrhea, flushed skin and dizziness. The drug has been known to cause heart attacks and strokes, especially when taken with certain other medications or recreational drugs.

In contrast, ABC News suggests that women who take Viagra receive the same benefits intended for men who take Viagra. It backs up its claim by reporting on a 12-week study involving 202 women who, postmenopausal or post-hysterectomy, claimed they had sexual arousal dysfunction. Women who took Viagra reported an increase in sexual arousal in comparison with those who were given a placebo. Viagra increases blood flow to a man's genitals to enhance the stimulation of an erection. In the same light, Viagra increases the blood flow to a woman's genitals, which produces better arousal, sensation and lubrication.

Learn more about Side Effects

Related Questions

Explore